Kentucky, 2005Damaging Wind in Kentucky, August 13, 2005
August 13, 2005 · NWS ILN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 13, 3:21 PM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 13, 3:21 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT SAT AUG 13 2005
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
NAM AND GFS SHOWING SOME DISAGREEMENT IN PLACEMENT/MOVEMENT OF
FRONT DURING THE NEXT 36-48 HRS. GFS HAS TRENDED THE MOST
CONSISTENTLY OVER THE LAST SEVERAL RUNS. HOWEVER...CONFIDENCE IS
RATHER LOW WITH REGARDS TO PLACEMENT AND INTENSITY OF THE SFC WAVES
IT IS DEVELOPING ALONG THE FRONT. HAVE THUS ADJUSTED THE FORECAST
THIS SHORT TERM TO WEIGH MORE TOWARD THE GFS IN REGARDS TO FRONTAL
POSITION...BUT NOT IN REGARDS TO POPS AND QPF DUE TO UNCERTAINTY
WITH DEVELOPMENT OF ANY FRONTAL WAVES.
FOR TONIGHT...FRONTAL SYSTEM CURRENTLY POSITIONED TO OUR N AND NW
SHOULD PUSH SLOWLY SOUTHEASTWARD OVERNIGHT. THE BEST CHC FOR
PRECIP WILL BE DURING THE EVENING HOURS. COVERAGE SHOULD TALE OFF
SOMEWHAT DURING THE OVERNIGHT HOURS. SCATTERED NATURE OF
CONVECTION...GIVEN THE MARGINAL DYNAMIC FORCING SHOULD FIT BETTER
WITH CHC POPS COVERAGE.
FOR SUNDAY AND SUNDAY NIGHT...FRONT SHOULD MOVE DOWN INTO THE ILN
FA. GFS SHOWING A BIT MORE IN THE WAY OF BOUNDARY LAYER FORCING.
ALTHOUGH SOMEWHAT SUSPECT...HAVE GONE WITH A MORE BLENDED POPS
SOLUTION BETWEEN THE NAM AND GFS. HAVE THUS INCREASED THE POPS FOR
SUNDAY AFTERNOON TO THE LIKELY CATEGORY ACROSS THE CENTER TWO
THIRDS OF OUR FA. FRONT SHOULD CONTINUE TO MOVE SLOWLY TO THE SE
SUNDAY NIGHT...ALLOWING FOR A DECREASE CHC POPS AS THE NIGHT PROGRESSES.
&&
.LONG TERM (MONDAY THROUGH SATURDAY)...
LOOKS LIKE FRONTAL BOUNDARY SHOULD BE SITUATED SOMEWHERE ALONG OR
JUST SOUTH OF THE OHIO RIVER MONDAY. GIVEN LACK OF ANYTHING TO
REALLY PUSH IT THROUGH THOUGH...THINK MODELS ARE PUSHING FRONT TOO FAR
SOUTH AND PREFER HPC SOLUTION OF SLOWLY LIFTING BOUNDARY BACK NORTH
ACROSS THE AREA THROUGH MID WEEK. THEREFORE...WITH FRONT IN THE
VICINITY...WILL GENERALLY GO WITH SLIGHT CHANCE TO LOW CHANCE POPS
MONDAY AND TUESDAY. MOST OF FA SHOULD THEN BE WARM SECTORED FOR
WEDNESDAY AND THURSDAY WHICH SHOULD KEEP BETTER FORCING TO OUR
NORTH. WILL THEREFORE MAINLY ALLOW FOR JUST A SLIGHT CHANCE OF AN
AFTERNOON OR EARLY EVENING THUNDERSTORM THOSE DAYS AND TRY TO
DIURNALLY DRY THINGS OUT OVERNIGHT. ALSO...WITH AREA EXPECTED TO BE
IN THE WARM SECTOR...WILL GO WARMER THAN MEX GUIDANCE FOR HIGHS BOTH
WEDNESDAY AND THURSDAY. STRONGER COLD FRONT THEN FORECAST TO PUSH
DOWN INTO AREA FRIDAY INTO FRIDAY NIGHT. THIS SHOULD BRING WITH IT A
BETTER CHANCE OF PCPN ALONG WITH A COOLER/DRIER AIRMASS FOR NEXT
WEEKEND.
&&
.AVIATION (18Z-18Z)...
CONVECTIVE TEMPERATURE HAS BEEN ACHIEVED...AND THUNDERSTORMS HAVE
POPPED UP IN SOUTHERN OHIO AND NORTHERN KENTUCKY. CONVECTION IS
CURRENTLY AWAY FROM TAF SITES...BUT ALL SITES CAN EXPECT TO HAVE A
CUMULONIMBUS IN SIGHT THIS AFTERNOON AND EARLY THIS EVENING. AFTER
THUNDERSTORMS DIE DOWN DIURNALLY TONIGHT...CONVECTION WILL REFORM
EARLY SUNDAY AHEAD OF A SHORT WAVE.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 13, 3:58 AM EST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
458 AM EDT SAT AUG 13 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140857-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
458 AM EDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
CONDITIONS WILL BE A BIT TAD COOLER TODAY WITH TEMPERATURES TOPPING
OUT AROUND 90. HOWEVER, THE HUMIDITY WILL BE A BIT HIGHER PRODUCING
HEAT INDICES IN THE 95 TO 100 DEGREE RANGE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOON AND EVENINGS
THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
TIPTON
In the hours before
Local storm report, Aug 13, 3:01 PM EST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 E WAPAKONETA 40.57N 84.12W
08/13/2005 0.75 INCH AUGLAIZE OH LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED NEAR ST JOHNS
&&Thunderstorm Wind, Gallatin
- When
- August 13, 5:00 PM EST to 5:05 PM EST
- Where
- Gallatin County, Glencoe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.717, -84.817
A few trees were downed. A barn sustained minor damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468763.